WIAS Preprint No. 826, (2003)

Random walk on spheres algorithm for biharmonic equation: Optimization and error estimation



Authors

  • Sabelfeld, Karl
  • Shkarupa, Elena

2010 Mathematics Subject Classification

  • 65C05 76N20

Keywords

  • Random Walk on Spheres algorithm, global estimators, biharmonic equation, optimization and error estimation, multilinear interpolation

Abstract

The global algorithm of Random Walk on Spheres suggested by K.K. Sabelfeld is analysed and a kind of optimisation strategy is suggested. The algorithm is applied here to construct a functional version of this method which uses a multilinear interpolation. As an example we have chosen the biharmonic equation governing the bending of a thin elastic plate with the simply supported boundary, however generalizations to other equations can be carried out.

Appeared in

  • Monte Carlo Methods Appl., 9 (2003) pp. 51-65.

Download Documents